Format

Send to

Choose Destination
Scand J Infect Dis. 1998;30(2):115-8.

Immune thrombocytopenic purpura after recombinant hepatitis B vaccine: retrospective study of seven cases.

Author information

1
Département de Maladies Infectieuses et Médecine Interne, Hôpital Pellegrin, Bordeaux, France.

Abstract

Recombinant hepatitis B vaccine is usually well tolerated. Clinical and laboratory test manifestations with immunologic mechanisms have nonetheless been described following use of this vaccine. We retrospectively report 7 cases of thrombocytopenia occurring within 3 months (7 weeks on the average) of 1 or following injections of recombinant hepatitis B vaccine. Four boys and 3 girls, average age 12 y, were involved. Three had a history of immune thrombocytopenic purpura. Four had haemorrhagic manifestations. The haemogram showed thrombocytopenia (24 x 10(9)/l on the average) without alterations of the other lines. Infectious and immune aetiologies were excluded in all cases. The course varied after treatment by corticosteroids, high-dose intravenous immunoglobulin, or both. After describing the different manifestations subsequent to recombinant hepatitis B vaccination, we discuss post-vaccinal thrombocytopenias (vaccines in question, mechanisms) and the reality of this entity.

PMID:
9730294
DOI:
10.1080/003655498750003465
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center